Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 140, NWS New Orleans, LA

June 7, 2011Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 7, 2011, 4:18 PM CDT for Walthall County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 4:18 PM CDT (21:18 UTC)
Expired
Jun 7, 2011, 4:45 PM CDT
In force
27 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Walthall County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
639 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:21 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 7, 3:21 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
321 PM CDT TUE JUN 7 2011

.SYNOPSIS...
RATHER WEAK SURFACE PRESSURE PATTERN OVER THE AREA. WEAK MCV
MOVING WESTWARD NEAR LAKE PONTCHARTRAIN AT PRESENT...WITH ISOLATED
CONVECTION DEVELOPING AGAIN THIS AFTERNOON. AREAL COVERAGE NOT
QUITE AS FULL AS YESTERDAY. YESTERDAYS CONVECTION DID ALLOW
TEMPERATURES TO START FROM A LOWER BASE TODAY...KEEPING
TEMPERATURES BELOW THE 95 DEGREE MARK IN MOST AREAS.

&&

.SHORT TERM...
WEAK UPPER LOW OVER SOUTHERN GULF WILL CONTINUE ROTATING IN PLACE
THROUGH FRIDAY. MOISTURE LEVELS TOMORROW ARE SIMILAR TO
TODAY...AND EXPECT SIMILAR AREAL COVERAGE...20 TO 30 PERCENT AT
BEST. COLUMN DRIES OUT SOMEWHAT FOR THURSDAY AND FRIDAY...AND WILL
GRADUALLY DRY OUT FORECAST. NAM SOLUTION IS DISCOUNTED FOR THIS
RUN DUE TO ITS POOR HANDLING OF TROPICAL FEATURE TO THE SOUTH OF
PUERTO RICO. TEMPERATURES STILL RUNNING ABOVE GUIDANCE...EVEN IN
AREAS THAT HAVE SEEN RAIN THE LAST FEW DAYS...SO WILL CONTINUE TO
GO ABOVE GUIDANCE BY A COUPLE OF DEGREES THROUGH THE PERIOD.

&&

.LONG TERM...
AS NOTED IN SHORT TERM SECTION...TROPICAL FEATURE HANDLED POORLY
BY NAM. NHC/HPC SOLUTION ON MOVEMENT OF THIS FEATURE FITS ECMWF
SOLUTION FAIRLY WELL AND WILL USE ECMWF WIND FIELDS FOR SOLUTION
FOR THE BACK END OF THE FORECAST. ANY PRECIPITATION OVER THE
WEEKEND SHOULD BE EXTREMELY LIMITED...AND WILL KEEP WEEKEND
FORECAST DRY. AS RIDGE RETROGRADES SOMEWHAT LATE IN THE
WEEKEND...THIS MAY ALLOW A BOUNDARY TO NEAR THE AREA
MONDAY...ALLOWING FOR SLIGHTLY BETTER CHANCES FOR PRECIPITATION ON
MONDAY AND TUESDAY. WILL CONTINUE THE TREND OF GOING SEVERAL
DEGREES ABOVE GUIDANCE UNTIL GUIDANCE COMES MORE IN LINE WITH
REALITY.

&&

.AVIATION...
VFR CONDITIONS IS ON TAP FOR MOST OF THE DAY. ISOLATED TO
SCATTERED SHRA/TSRA WITH TEMPO RESTRICTED VSBYS/CIGS THROUGH 00Z
WEDNESDAY. THE HIGHEST PROBABILITIES EXPECTED FROM KMCB- KHDC TO
KASD TO KGPT. MVFR CONDITION LIKELY AGAIN WITH MIST RESTRICTED
VISIBILITY AT EACH SITE 09Z WED THROUGH 13Z WED. EXPECT ISOLATED
CONVECTION TO AGAIN DEVELOP AFTER 18Z WEDNESDAY.

&&

.MARINE...
OUTSIDE OF ISOLATED CONVECTION...NO MAJOR MARINE ISSUES THROUGH
THE PERIOD. TROPICAL FEATURE MENTIONED ABOVE SHOULD HAVE LITTLE
EFFECT ON OUR COASTAL WATERS THROUGH THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  94  70  94 /  20  30  20  20
BTR  72  96  71  95 /  20  30  20  20
ASD  73  93  71  93 /  20  30  20  20
MSY  75  94  74  94 /  20  30  20  20
GPT  74  92  73  93 /  20  30  20  20
PQL  73  94  71  93 /  20  30  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

35
Hazardous weather outlook, Jun 7, 3:29 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 PM CDT TUE JUN 7 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-082030-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
329 PM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS EVENING AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THE
EVENING HOURS...GENERALLY NORTH OF THE INTERSTATE 10 AND 12
CORRIDORS. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
HAIL AND STRONG WIND GUSTS. THESE WINDS COULD DOWN SMALL TREE
LIMBS AND BLOW AROUND UNSECURED OBJECTS LIKE TRASH CANS AND LAWN
FURNITURE. LOCALIZED VERY HEAVY RAINFALL IS ALSO POSSIBLE.

AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH
MIDNIGHT TONIGHT.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON WEDNESDAY.
THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT COULD
PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING.

AN OZONE ACTION DAY WILL BE IN EFFECT FOR THE BATON ROUGE AREA ON
WEDNESDAY FROM 6 AM UNTIL MIDNIGHT CDT.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...ANY REPORTS OF
SEVERE WEATHER THIS EVENING OR WEDNESDAY SHOULD BE RELAYED TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 7, 2:15 PM CDT, 2 hours 3 minutes before
LAZ061-062-072015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
215 PM CDT TUE JUN 7 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING ORLEANS
PARISH...JEFFERSON PARISH...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR NEW ORLEANS...OR ABOUT OVER NEW
ORLEANS...MOVING NORTHWEST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...NEW ORLEANS...BRIDGE CITY...HARAHAN...LAKEFRONT AIRPORT...
METAIRIE...KENNER AND NEW ORLEANS ARMSTRONG AIRPORT

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 7, 2:42 PM CDT, 1 hour 36 minutes before
MSZ070-071-072045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
242 PM CDT TUE JUN 7 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING
WALTHALL COUNTY...PIKE COUNTY...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 15 MILES NORTH OF FRANKLINTON...OR
ABOUT 4 MILES SOUTH OF TYLERTOWN...MOVING NORTHWEST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...TYLERTOWN

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 7, 2:44 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
244 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             NEW ORLEANS             29.97N 90.08W
06/07/2011  E1.00 INCH       ORLEANS            LA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL NEAR INDUSTRIAL CANAL AND
            MISSISSIPPI RIVER GULF OUTLET AREA.

&&

BWAGNER
Special weather statement, Jun 7, 3:02 PM CDT, 1 hour 16 minutes before
MSZ082-072100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
302 PM CDT TUE JUN 7 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING JACKSON
COUNTY...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR ESCATAWPA...OR ABOUT 2 MILES
EAST OF ESCATAWPA...MOVING NORTHWEST AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ESCATAWPA...WADE AND VANCLEAVE

THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND
GUSTS TO NEAR 35 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 7, 3:34 PM CDT, 44 minutes before
MSZ070-071-072100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
334 PM CDT TUE JUN 7 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING
WALTHALL COUNTY...PIKE COUNTY...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 16 MILES EAST OF MCCOMB...MOVING
NORTHWEST AT 10 TO 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
THE INDICATED COUNTIES.

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS UP TO 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 7, 3:53 PM CDT, 25 minutes before
MSZ069-070-072200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 PM CDT TUE JUN 7 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING AMITE
COUNTY...PIKE COUNTY...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHEAST OF MCCOMB...OR
ABOUT 9 MILES EAST OF SUMMIT...MOVING WEST AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MCCOMB...SUMMIT AND SMITHDALE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:59 AM CDTSpecial Marine WarningLIX61 min
Jun 7, 2:23 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Bernard53 min
Jun 7, 2:39 PM CDTFlash Flood WarningLIXOrleans111 min
Jun 7, 4:49 PM CDTSevere Thunderstorm WarningLIXWashington26 min
Jun 7, 4:59 PM CDTSpecial Marine WarningLIX91 min
Jun 7, 5:41 PM CDTAreal Flood AdvisoryLIXWashington2 hr
Jun 7, 5:46 PM CDTAreal Flood AdvisoryLIXEast Feliciana, Saint Helena119 min
Jun 6, 7:09 PM CDTSevere Thunderstorm WarningLIXWilkinson36 min
Jun 7, 3:56 PM CDTSevere Thunderstorm WarningLIXAmite, Pike33 min
Jun 7, 4:53 PM CDTSevere Thunderstorm WarningLIXPike23 min
Jun 7, 4:55 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.